Hail, Washakie
- When
- May 30, 4:04 PM MST
- Where
- Washakie County, Worland
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 44.020, -107.970
Hail to the size of pennies was reported in Worland.
Thunderstorms developed over the southwest Big Horn Basin and moved northeast. One storm developed directly over Worland ahead of the main line of convection and produced penny sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Thunderstorms developed over the southwest Big Horn Basin and moved northeast. One storm developed directly over Worland ahead of the main line of convection and produced penny sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at May 30, 1:08 PM MST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 208 PM MDT FRI MAY 30 2014 .SHORT TERM...TONIGHT THROUGH SATURDAY REMOTE SENSING SHOWING LARGE TROF TO THE WEST...LARGE RIDGE TO THE EAST W/ OUT FA CAUGHT BETWEEN. SMALL SW CURRENTLY COMING INTO SWRN/SRN PORTIONS OF THE CWA WILL HELP TO TRIGGER SHOWERS AND THUNDER TODAY...ESPECIALLY OVER THE MOUNTAINS AND A NEARLY STATIONARY FRONT DRAPED DOWN THE LEE SIDE OF THE ABSAROKAS...INTO T HE WIND RIVER BASIN...THEN TO THE SOUTH AND INTO ERN SWEETWATER COUNTY. TODAY...UPR SW MOVING FROM S TO N ACROSS THE FA WILL COMBINE WITH MODEST MOISTURE AND FORCING ALONG TERRAIN AND STATIONARY FRONT/BOUNDARY TO GIVE ISOLATED TO SCATTERED SHOWERS AND THUNDER. ML CAPE VALUES WILL RANGE FROM 500 TO 1000 J/KG OVR THE CENTRAL AND NRN BASINS WHERE SOME MOISTURE POOLING HAS OCCURRED BEHIND A WEAK COLD FRONT THAT PUSHED SWD OVERNIGHT. SHEAR WILL TEND TO BE MARGINAL AT 20 TO 25 KTS PLUS/MINUS...WITH STORM MOVEMENT FROM 15 TO 30 MPH MOST AREAS...MUCH SLOWER MOVEMENT TO THE EAST IF STORMS CAN OCCUR...WHICH WILL BE LESS LIKELY OVERALL WITH CAPPING IN PLACE...AND A LITTLE FASTER IN THE NW ZONES. WILL HAVE TO WATCH FOR ANY TERRAIN TIED OR AREAS THAT CONTINUALLY PRODUCE NEW CONVECTION FOR ENHANCED RAINFALL AMOUNTS LOCALLY. OTHERWISE...NOT GENERALLY EXPECTING MUCH MORE THAN A QUARTER OF AN INCH AT ANY ONE LOCATION. STRONG CONVECTION ENDING BY EARLY EVENING...WITH SHOWERS LINGERING THRU MIDNIGHT IN SOME PLACES. A FEW STRONGER STORMS CAN BE EXPECTED TODAY WITH MAINLY STRONG WIND GUSTS AS DCAPE RANGES BETWEEN 750 AND 1100 J/KG THIS AFTERNOON...IN ADDITION TO SMALL/MARGINALLY SVR HAIL POSSIBLE. BOUNDARY CRAWLERS OFF OF ADJACENT TERRAIN AND SFC FRONT/BOUNDARY LIFTING NWD COULD PROVIDE AREAS OF ENHANCED VORTICITY AND A SMALL CHANCE FOR AN ISOLATED WEAK TORNADO IN FAR EASTERN FREMONT OR WESTERN NATRONA OR SERN WASHAKIE COUNTIES LATE THIS AFTERNOON OR EARLY EVENING. SATURDAY...SIMILAR SET-UP BUT WITH SLIGHTLY WARMER LL TEMPS...AND THUS GREATER LL INSTABILITY...COMBINING WITH MORE ROBUST AND DEEP DYNAMICS...ALL OCCURRING OVER A CONTINUING BUT MORE MOBILE SFC FRONT/BOUNDARY ONCE AGAIN. UPR VORT MAX WILL HELP TO SPUR THIS ON TOO BY LATE AFTERNOON. THIS TIME THE AREA OF CONCERN WILL RANGE FROM CNTRL SWEETWATER COUNTY WHERE STRONG WIND MAKING THUNDERSTORMS WILL BE LOCATED...TO THE NORTHEAST THROUGH ERN FREMONT AND ACROSS NORTHERN NATRONA AND NORTH THROUGH JOHNSON COUNTY...WHERE CAPPING WILL HOLD A BIT LONGER...BUT COMBINE WITH ML CAPE OF A THOUSAND OR MORE J/KG AND 0-6KM SHEAR RUNNING 35 TO 40 KTS BY LATE AFTERNOON TO PRODUCE MORE TYPICAL THUNDERSTORMS WITH A FEW SUPERCELLS POSSIBLE ALONG WITH ALL THEIR ATTENDING SVR WX...INCLUDING LARGE HAIL...STRONG DAMAGING WINDS AND EVEN A COUPLE OF TORNADOES. WILL ALSO INCLUDE THE NORTHERN BIG HORN BASIN IN THIS MESS. CURRENT FCST SFC BOUNDARY LOCATION LOOKS TO BE LOCATED FROM EXTREME NERN SWEETWATER COUNTY OR SERN FREMONT COUNTY...NE INTO CNTRL NATRONA...THEN NORTH THROUGH CENTRAL JOHNSON COUNTY...WITH ANOTHER FRONT/BOUNDARY LOCATION INTO NRN BIG HORN BASIN AS THE NEXT COLD FRONT BEGINS TO MAKE ITS WAY SWD BY LATE AFTERNOON. THIS WOULD BE THE LOCATION TO EXPECT THE DAYS STRONGEST STORMS IN ADDITION TO THE LOCATION OF POSSIBLE TORNADIC STORMS. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY SOUTH SOUTHWEST FLOW ALOFT WILL BE OVER WESTERN AND CENTRAL WYOMING ON THE NORTHEAST SIDE OF AN UPPER LEVEL LOW CENTERED OVER THE DESERT SOUTHWEST. THE UPPER LEVEL FLOW WILL BE DIVERGENT PROVIDING UPPER LEVEL SUPPORT FOR VERTICAL LIFT WHICH WILL BE IN COMBINATION WITH THERMAL HEATING IN THE EARLY EVENING HOURS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH SMALL HAIL AND STRONG WIND GUSTS WILL BE OVER THE AREA AND MOST NUMEROUS IN THE MOUNTAINS AND EAST WHERE BETTER LOW LEVEL MOISTURE WILL BE AVAILABLE. THE SOUTHWEST WILL BE ON THE DRY SIDE IN THE LOWER LEVELS SUPPORTING STRONG DRY MICROBURST WINDS. CONVECTION WILL DECREASE RAPIDLY THROUGH LATE EVENING BUT SOME SHOWERS WILL LINGER OVER THE MOUNTAINS AND EAST OVERNIGHT. DO NOT EXPECT MUCH CHANGE IN OVERNIGHT LOW TEMPERATURES WITH SLIGHT WARMING. A PACIFIC UPPER LEVEL TROUGH WILL APPROACH THE WEST OVER WESTERN MONTANA EXTENDING SOUTHWEST INTO SOUTH CENTRAL IDAHO AND NORTHERN NEVADA. THIS PACIFIC TROUGH WILL BE THE KICKER TO EJECT THE SOUTHWEST LOW EAST INTO WESTERN NEW MEXICO AND EVENTUALLY CUT OFF THE MOISTURE ADVECTION FROM THE SOUTH SUNDAY THIS WILL BRING A PATTERN CHANGE WITH A SERIES OF PACIFIC TROUGHS IN WESTERLY FLOW THAT WILL SET UP OVER WESTERN AND CENTRAL WYOMING. THIS WILL SHIFT THE THREAT OF SHOWERS AND THUNDERSTORMS INTO THE WEST AND NORTH WITH DECREASED ACTIVITY IN THE SOUTH AND EAST. TEMPERATURES WILL COOL SUNDAY WITH A COLD FRONT MOVING SOUTH FROM MONTANA SUNDAY MORNING CONTINUING THROUGH THE DAY. CONVECTION WILL DECREASE AS THE FIRST PACIFIC TROUGH MOVES EAST INTO THE NORTHERN HIGH PLAINS AND WEAK RIDGING ALOFT OCCURS. THIS WILL BE BRIEF WITH ANOTHER PACIFIC TROUGH MOVING INLAND INTO THE PACIFIC NORTHWEST MONDAY NIGHT. THIS TROUGH WILL MOVE INTO THE NORTHERN ROCKIES AND NORTHERN GREAT BASIN INTO WESTERN WYOMING ON TUESDAY WITH MORE SHOWERS AND THUNDERSTORMS IN THE WEST. EXPECT TO SEE INCREASING SOUTHWEST LOW LEVEL FLOW WITH WARMING AND DRYING. THEN COOLING IS LIKELY ON WEDNESDAY AS ANOTHER COLD FRONT MOVES SOUTH. AFTER WEDNESDAY PATTERN BECOMES REDUNDANT WITH AFTERNOON AND EVENING CONVECTION AND SLIGHT WARMING. && .AVIATION.../00Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES MOSTLY VFR CONDITIONS THROUGH 00Z SUNDAY. SHOWERS AND THUNDERSTORMS CONTINUE OVER AND NEAR THE MOUNTAINS...EAST TO NATRONA COUNTY. THE BEST COVERAGE OF STORMS IS EXPECTED OVER/NEAR THE MOUNTAINS SURROUNDING THE WIND RIVER BASIN INTO THE SOUTHERN BIG HORN BASIN. HAIL AND STRONG WIND GUSTS ARE EXPECTED WITH STORMS ALONG WITH LOCAL MVFR CONDITIONS TROUGH AT LEAST 03Z. MORE ISOLATED TO WIDELY SCATTERED STORMS FOR THE REST OF THE AREA EAST OF THE DIVIDE. STORMS SHOULD END AROUND 03Z SATURDAY WITH ISOLATED SHOWERS LINGERING UNTIL 06Z. THUNDERSTORMS WILL THEN REAPPEAR IN THE FORECAST BY 20Z SATURDAY...WITH ISOLATED STRONG TO SEVERE STORMS POSSIBLE BETWEEN KCPR AND KBYG...IN ADDITION TO AREAS NORTH OF KWRL. LOCAL MVFR CONDITIONS WILL AGAIN BE POSSIBLE AT THIS TIME. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES VFR CONDITIONS TO PREVAIL THROUGH THE PERIOD. HOWEVER...SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER AND NEAR A FRONT ACROSS SWEETWATER COUNTY IN ADDITION TO THE WESTERN MOUNTAINS. BEST COVERAGE OF SHOWERS AND STORMS WILL BE OVER/NEAR THE SURFACE FRONT AND ALSO THE WIND RIVER AND SOUTHERN ABSAROKA MOUNTAINS THROUGH 02Z SATURDAY...WITH MORE ISOLATED ACTIVITY OVER THE REST OF WESTERN WY. LOCAL MVFR CONDITIONS MAY OCCUR WITH SOME STORMS. THUNDERSTORMS SHOULD END AROUND 03Z SATURDAY WITH LINGERING SHOWERS POSSIBLE UNTIL 06Z. VCSH WILL RETURN TO THE FORECAST FOR TERMINALS IN WESTERN WYOMING AROUND 12Z. THEN VCTS RETURNS AFTER 20Z...WITH THE AREA BETWEEN KRKS AND KBPI AND POINTS EASTWARD RECEIVING THE BEST COVERAGE. && .HYDROLOGY... TEMPERATURES WILL COOL TODAY EAST OF THE DIVIDE BEFORE WARMING AGAIN FOR THE WEEKEND...HOWEVER TEMPERATURES ON SATURDAY WILL NOT BE AS WARM AS THEY WERE TUESDAY AND WEDNESDAY. WEST OF THE DIVIDE...TEMPERATURES WILL REMAIN MILD OR SLIGHTLY WARMER TODAY BEFORE COOLING OFF AGAIN ON SUNDAY. AREAS EAST AND WEST OF THE DIVIDE WILL BE EVEN SLIGHTLY COOLER ON MONDAY. OVERALL... TEMPERATURES WILL REMAIN NEAR OR JUST BELOW NORMAL THROUGH THE NEXT WEEK. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS EAST OF THE DIVIDE FRIDAY AND AGAIN SATURDAY WITH BEST CHANCES FOR PRECIPITATION OCCURRING FROM THE SOUTH CENTRAL FORECAST AREA ACROSS SWEETWATER COUNTY...STRAIGHT NORTH THROUGH THE WIND RIVER MOUNTAINS AND BASIN AND THEN OVER THE ABSAROKA MOUNTAINS AND THE ADJACENT BIG HORN BASIN. MORE ISOLATED SHOWERS/THUNDER ARE ANTICIPATED WEST OF THE DIVIDE TODAY. EXPECT GENERALLY LESS THAN A TENTH OF AN INCH ACROSS THE REGION AT ANY ONE LOCATION...BUT UP TO A HALF OF AN INCH OF RAINFALL OVER LOCALIZED AREAS...ESPECIALLY IN THE WIND RIVER AND ABSAROKA MOUNTAINS. ON SATURDAY...A BETTER CHANCE FOR STRONG THUNDERSTORM WILL OCCUR EAST OF THE DIVIDE...ESPECIALLY FROM EASTERN SWEETWATER COUNTY...ALONG A SURFACE BOUNDARY INTO NATRONA COUNTY...THEN NORTH AND INTO JOHNSON COUNTY. FEWER BUT MORE INTENSE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND SOME SEVERE WEATHER EXPECTED. LESS CHANCE FOR PRECIPITATION WILL BE POSSIBLE WEST OF THIS LINE. && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY MORNING WYZ002-003-016-017. && SHORT TERM...BRAUN LONG TERM...C.BAKER AVIATION...BRAUN FIRE WEATHER...BRAUN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1217 PM MDT FRI MAY 30 2014 WYZ001>020-022>030-311100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1217 PM MDT FRI MAY 30 2014 ...A FEW RIVER FLOOD WARNINGS...AND WATCHES IN EFFECT THROUGH SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A CHANCE FOR THUNDERSTORMS IN THE AFTERNOON AND EVENING...SOME LOCALLY STRONG ACROSS THE NORTH. HIGH RIVER AND CREEK LEVELS FROM MOUNTAIN SNOWMELT...WITH MAINLY MINOR FLOODING EXPECTED IN SOME LOCATIONS. PLEASE SEE RIVER FLOOD PRODUCTS FOR ADDITIONAL DETAILS ON ONGOING OR EXPECTED FLOODING IN YOUR AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THROUGH THE PERIOD...HIGH RUNNING RIVERS AND CREEKS WITH SOME FLOODING IN A FEW LOCATIONS. SATURDAY AND SUNDAY...STRONG TO SEVERE AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE...ESPECIALLY SATURDAY ACROSS THE BIG HORN BASIN...AS WELL AS JOHNSON AND NATRONA COUNTIES. HEAVY RAINFALL FROM THUNDERSTORMS COULD ALSO CAUSE ADDITIONAL LOCALIZED FLOODING DUE TO ALREADY RUNNING HIGH CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY HAIL...THUNDERSTORM WIND GUSTS OF 50 MPH OR HIGHER...ANY RAINFALL AMOUNTS...AS WELL AS ANY OBSERVED FLOODING OR STREAMS RUNNING NEAR BANKFULL. THANK YOU. TEAM RIVERTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 305 PM MDT FRI MAY 30 2014 WYZ005-007-017-302145- OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY- 305 PM MDT FRI MAY 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOT SPRINGS AND EASTERN FREMONT COUNTIES UNTIL 345 PM MDT... AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOYSEN STATE PARK...OR 10 MILES NORTHWEST OF SHOSHONI...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND THUNDERSTORM OUTFLOW WIND GUSTS OF 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... BOYSEN STATE PARK AROUND 310 PM MDT. BOYSEN STATE PARK HEADQUARTERS AROUND 315 PM MDT. U.S. HWY 20/789 MILE MARKER 110 AROUND 320 PM MDT. U.S. HWY 20/789 MILE MARKER 120 AROUND 330 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4365 10803 4327 10776 4324 10824 4339 10837 TIME...MOT...LOC 2105Z 239DEG 12KT 4336 10820 BRAUN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 321 PM MDT FRI MAY 30 2014 WYZ017-302200- WIND RIVER BASIN WY- 321 PM MDT FRI MAY 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 400 PM MDT... AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHOSHONI TO HIDDEN VALLEY...AND MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... U.S. HWY 20/26 MILE MARKER 100 AND SHOSHONI AROUND 400 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4339 10801 4306 10790 4295 10818 4322 10827 TIME...MOT...LOC 2120Z 198DEG 7KT 4322 10814 4313 10814 LIPSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 350 PM MDT FRI MAY 30 2014 WYZ003>006-302245- CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY- 350 PM MDT FRI MAY 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIG HORN... NORTHWESTERN WASHAKIE...EXTREME NORTHERN HOT SPRINGS AND SOUTHEASTERN PARK COUNTIES IN CENTRAL WYOMING UNTIL 445 PM MDT... AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF STATE HWY 120 MILE MARKER 40...OR 14 MILES EAST OF MEETEETSE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL SOUTHWESTERN BIG HORN COUNTY THROUGH 445 PM MDT RURAL NORTHWESTERN WASHAKIE COUNTY THROUGH 445 PM MDT RURAL EASTERN PARK COUNTY THROUGH 445 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4443 10817 4405 10811 4407 10864 4431 10870 TIME...MOT...LOC 2150Z 260DEG 14KT 4418 10859 C. BAKER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 352 PM MDT FRI MAY 30 2014 WYZ005>009-017-020-302230- BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NATRONA COUNTY LOWER ELEVATIONS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY- 352 PM MDT FRI MAY 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHAKIE...SOUTHEASTERN HOT SPRINGS...NORTHWESTERN NATRONA AND EASTERN FREMONT COUNTIES UNTIL 430 PM MDT... AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF U.S. HWY 20/789 MILE MARKER 110 TO MONETA...AND MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... LYSITE AROUND 405 PM MDT. BUFFALO CREEK RD AROUND 410 PM MDT. LOST CABIN GAS PLANT...KIRBY CREEK RD AND LOST CABIN AROUND 420 PM MDT. BLACK MOUNTAIN RD AND COTTONWOOD PASS AROUND 430 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4334 10721 4309 10776 4341 10817 4382 10797 TIME...MOT...LOC 2152Z 214DEG 18KT 4347 10795 4318 10774 BRAUN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 439 PM MDT FRI MAY 30 2014 WYZ004-006-302345- NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN BASIN WY- 439 PM MDT FRI MAY 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BIG HORN AND NORTHERN WASHAKIE COUNTIES IN CENTRAL WYOMING UNTIL 545 PM MDT... AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF HWY 16/20/789 MILE MARKER 190...OR 14 MILES SOUTHWEST OF BASIN...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... HWY 16/20/789 MILE MARKER 190 AROUND 500 PM MDT. BIG HORN COUNTY FAIRGROUNDS AROUND 510 PM MDT. MANDERSON AND HWY 16/20/789 MILE MARKER 180 AROUND 515 PM MDT. STATE HWY 31 MILE MARKER 10 AROUND 535 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4448 10779 4408 10771 4410 10829 4430 10834 TIME...MOT...LOC 2239Z 252DEG 18KT 4423 10819 C. BAKER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 449 PM MDT FRI MAY 30 2014 WYZ005-007-017-302330- OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY- 449 PM MDT FRI MAY 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOT SPRINGS AND NORTHERN FREMONT COUNTIES UNTIL 530 PM MDT... AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A FEW STRONG THUNDERSTORMS 13 MILES SOUTH OF HWY JCT 170 AND 174...OR 19 MILES SOUTHWEST OF THERMOPOLIS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THE STORMS WILL BE NEAR... MISSOURI FLAT RD AROUND 500 PM MDT. HWY JCT 170 AND 120...STATE HWY 120 MILE MARKER 10...THERMOPOLIS AND U.S. HWY 20/789 MILE MARKER 130 AROUND 510 PM MDT. HOT SPRINGS COUNTY FAIRGROUNDS AND HOT SPRINGS STATE PARK AROUND 515 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4384 10831 4358 10809 4341 10858 4356 10869 TIME...MOT...LOC 2247Z 227DEG 32KT 4355 10851 AR
The Riverton/Lander radar (KRIW), 114 km away, was scanning. The volume nearest the first event began at 23:04 UTC.
1 hail. Local standard time, as filed.
Hail to the size of pennies was reported in Worland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511434.